Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 428, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2023, 2:54 PM EDT for 4 counties in Georgia. It was in force for 51 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2023, 2:54 PM EDT (18:54 UTC)
- Expired
- Aug 7, 2023, 3:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Fannin County, GA, Gilmer County, GA, Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 160 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:55 PM EDT | TSTM WND DMG | 2 Nnw Epworth, GA | A tree and power lines were reported down on Cherokee Lane. |
| Aug 7, 3:05 PM EDT | TSTM WND DMG | Blue Ridge, GA | A tree was reported down on Mineral Springs Rd in Blue Ridge. |
| Aug 7, 3:07 PM EDT | TSTM WND DMG | 1 N Morganton, GA | A tree was reported down on Forge Mill Rd. |
| Aug 7, 3:07 PM EDT | TSTM WND DMG | 2 N Morganton, GA | A tree was downed on Ridgeview Rd. |
| Aug 7, 3:15 PM EDT | TSTM WND GST 60 | 2 Nw Blue Ridge, GA | Mesonet station UGA50 Blue Ridge. |
| Aug 7, 3:15 PM EDT | TSTM WND GST 60 | 2 Nw Blue Ridge, GA | Mesonet station UGA50 Blue Ridge. |
| Aug 7, 3:15 PM EDT | TSTM WND GST 60 | 2 Nw Blue Ridge, GA | UGS mesonet station UGA50 near Blue Ridge. |
| Aug 7, 3:23 PM EDT | TSTM WND DMG | 1 W Dial, GA | A tree was reported down in the 11000 block of Aska Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 11:40 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted.
960
WUUS52 KFFC 071854
SVRFFC
GAC111-123-281-291-071945-
/O.NEW.KFFC.SV.W.0428.230807T1854Z-230807T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
254 PM EDT Mon Aug 7 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Western Towns County in northeastern Georgia...
Northeastern Gilmer County in north central Georgia...
Union County in north central Georgia...
Fannin County in north central Georgia...
* Until 345 PM EDT.
* At 253 PM EDT, severe thunderstorms were located along a line
extending from near Copperhill to near Higdon to near Mountaintown,
moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Blue Ridge, Hiawassee, Blairsville, Young Harris, Morganton,
Suches, Blue Mountain Shelter, Gumlog, Higdon, Loving, Jones Creek,
Woods Hole Shelter, Epworth, Pisgah, Mineral Bluff, Vogel State
Park, Cherry Log, Gaddistown, Hemp, and Margret.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3499 8374 3487 8368 3473 8390 3474 8395
3472 8398 3468 8400 3473 8454 3487 8450
3499 8450
TIME...MOT...LOC 1853Z 268DEG 39KT 3499 8445 3488 8440 3473 8453
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$1 follow-up statement
116
WWUS52 KFFC 071913
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Mon Aug 7 2023
GAC111-123-281-291-071945-
/O.CON.KFFC.SV.W.0428.000000T0000Z-230807T1945Z/
Towns GA-Gilmer GA-Union GA-Fannin GA-
313 PM EDT Mon Aug 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WESTERN TOWNS...NORTHEASTERN GILMER...UNION AND NORTHEASTERN
FANNIN COUNTIES...
At 312 PM EDT, severe thunderstorms were located along a line
extending from Culberson to near Nottely Dam to near Cherry Log,
moving east at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Blue Ridge, Hiawassee, Blairsville, Young Harris, Morganton, Suches,
Blue Mountain Shelter, Gumlog, Loving, Jones Creek, Woods Hole
Shelter, Mineral Bluff, Vogel State Park, Cherry Log, Gaddistown,
Hemp, Margret, Brasstown Bald, Nottely Dam, and Hurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3473 8449 3488 8434 3499 8432 3499 8374
3487 8368 3473 8390 3474 8395 3472 8398
3468 8400
TIME...MOT...LOC 1912Z 265DEG 42KT 3501 8416 3491 8411 3473 8437
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:27 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 7, 2:27 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 227 PM EDT Mon Aug 7 2023 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Tuesday) Issued at 430 AM EDT Mon Aug 7 2023 Key Messages: - There is an Enhanced Risk (Level 3 of 5) of thunderstorms with damaging winds across northern Georgia this afternoon and evening. - A Heat Advisory has been issued for central Georgia from noon to 8 PM today, and precautions should be taken to avoid heat related illnesses. - Thunderstorms activity should continue in the region Tuesday, with a Slight Risk (Level 2 of 5) for severe weather in central Georgia. Today & Tonight: Today is shaping up to be one of those days where hot conditions come to a crashing end as severe storms roll through. An unseasonably strong trough will track through the Ohio Valley today. This will provide the lift and shear necessary to support storm development and maintenance. Meanwhile the heat and humidity ahead of the approaching trough will result in SBCAPE values of 2500 to 4000 j/kg (per HREF guidance), ample fuel for strong updrafts. Storms are ongoing in an unstable environment across Tennessee and Kentucky already. As the morning progresses CAM guidance suggests this activity will gradually congeal into a more cohesive line, before it becomes more cold pool driven and surges through northern Georgia this afternoon and evening. Trends in the HRRR guidance suggest the line of storms will arrive in the Atlanta Metro between 4 PM and 7 PM. Due largely to the unseasonably strong shear, there is an above average threat for widespread damaging winds with the storms today. Wind gusts in the 50 to 70 mph range could occur with the strongest storms, and peak gusts near 80 mph aren't out of the realm of possibility. The SPC has issued an Enhanced Risk (level 3 of 5) to highlight this potential wind threat. With gusts of this magnitude, tree and power line damage can be anticipated in the region. Please be sure to heed any warnings issued for your area. The potential for other hazards (tornados, large hail or flooding) are lower. As noted above, heat will be a concern today. The core of the heat is anticipated south of Interstate 20 where temperatures in the mid to upper 90s will combine with dewpoints in the mid 70s to produce heat indices in the 105 to 110 degree range. A Heat Advisory has been issued to highlight increased potential for heat related illnesses. Precautions should be taken to stay cool and hydrated, especially as we are moving through the initial practices for many fall sports. The Outlook for Tuesday: Another weak shortwave will slide east from Texas on Tuesday. As this wave progresses through Mississippi, Alabama and Georgia it should interact with a stationary frontal boundary left over from todays activity. The result should be thunderstorm development and potentially another MCS. This time though it looks like central and southern Georgia would be zone favored for peak activity. Isolated severe weather is possible (particularly damaging winds) and the SPC has a Slight Risk (level 2 of 5) for portions of Georgia. With the storms most likely arriving during the morning and afternoon hours, temperatures could be depressed in central Georgia on Tuesday. We nudged our temperature forecast down by a couple of degrees in this area, though additional decreases may be necessary if model trends favoring rain and cloud cover continue. Albright && .LONG TERM... (Tuesday night through Sunday) Issued at 430 AM EDT Mon Aug 7 2023 As we approach mid-week and move toward the weekend, the mid-level ridge that has plagued the Desert Southwest for the better portion of the summer becomes higher amplitude once again, setting the stage for yet another round of northwesterly flow across the Southeast and the potential for multiple rounds of convection supported by ridge riders. For now, passing disturbances in mid-level flow look to move eastward pretty much each day Wednesday through Sunday. Thursday's disturbance is progged to be the strongest/most organized of the bunch (and may briefly close off), supporting nearly continuous rain chances through the 48hr period. A rather impressive 850mb jet -- 30 to 40kts of bulk shear, not unlike what we've seen multiple times over the past month or two -- looks to swing through coincident with the shortwave disturbance on Thursday, so given ample forecast MUCAPE (1500-2500 J/kg) it will not be outside of the realm of possibility to see an isolated strong to severe storm, capable of producing damaging wind gusts. For now, our area is outlooked in a Day 3 Marginal Risk which only briefly clips the Thursday time period (through 8AM), but if conditions hold, would not be surprised to see this bumped up and carried over in coming days. The cold front that was the impetus for Monday's storms is forecast to have stalled out across central Georgia and will linger for the remainder of the period, serving as yet another focus for convective activity. The location of it (though less and less impactful with waning strength) and any remnant boundaries from the previous day's thunderstorms will influence axes of highest rain chances. With PWATs in the 1.75-2" range, storms will be efficient rain producers, and care will need to be taken to monitor potential for flooding concerns as the week progresses. Rainfall totals from Wednesday through Friday are between 1-2" for areas along and north of the I-85/I-20 connector, and as high as 3" in the terrain of north Georgia. Waterlogged soils from multiple rounds of precipitation are likely to make downing of trees and branches easier, possible even in sub-severe storms. Otherwise, progged afternoon thunderstorm activity will help to tamp down temperatures even as the airmass moderates, to right around a degree or two of normal (in the upper-80s to low-90s) each day. 96 && .AVIATION... (18Z TAFS) Issued at 224 PM EDT Mon Aug 7 2023 Main concerns will be thunderstorms and timing. Now that a solid line of storms appears to be taking shape we can put a little more confidence on timing for the sites later this afternoon/evening. CAMS still struggling with any redevelopment behind the main line and if there will be any but for now will assume the airmass stabilizes behind the main surge. Added prob30 for Tuesday as most convection is forecast to remain across central GA sites however there is some guidance suggesing some development post 18z across metro sites. Winds outside of TS will remain west and gusty this afternoon. //ATL Confidence...18Z Update... Medium confidence precip timing high confidence all other elements 30 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 89 69 90 / 60 10 20 30 Atlanta 72 89 71 91 / 50 30 20 50 Blairsville 64 82 61 84 / 50 10 10 40 Cartersville 69 87 69 89 / 50 20 20 50 Columbus 75 94 73 92 / 20 60 40 60 Gainesville 71 87 69 89 / 60 10 10 40 Macon 73 94 72 92 / 30 50 40 50 Rome 69 88 68 89 / 50 20 20 60 Peachtree City 71 90 69 91 / 40 40 30 50 Vidalia 76 95 73 92 / 20 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for GAZ038-039-049>051- 058>062-066>076-078>086-089>098-102>113. Excessive Heat Warning until 8 PM EDT this evening for GAZ072- 073-080>084-089>096-102>108. && SHORT TERM...30 LONG TERM....KAL AVIATION...30
Hazardous weather outlook, Aug 7, 4:53 AM EDT, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 453 AM EDT Mon Aug 7 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 453 AM EDT Mon Aug 7 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Northern Georgia has an Enhanced Risk (level 3 of 5) of thunderstorms with damaging winds between 3 PM and 10 PM today. This risk area includes the Atlanta Metro. The strongest storms may produce 50 to 70 mph wind gusts, with isolated gusts near 80 mph not out of the realm of possibility. Winds of this magnitude may cause widespread tree and power line damage if they materialize. Please heed any warnings issued for your area. A Heat Advisory is in place across central Georgia from noon to 8 PM today due to expected heat indices in the 105 to 110 degree range. Be sure to take the necessary steps to stay cool and hydrated. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a Slight Risk (level 2 of 5) for thunderstorms with damaging winds in central Georgia on Tuesday. Periods of thunderstorm activity will continue through next Sunday. The highest storm chances will occur during the afternoon and evening hours each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 7, 2:21 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
221 PM EDT Mon Aug 7 2023
GAZ002-011-012-019-071900-
Chattooga GA-Walker GA-Gordon GA-Floyd GA-
221 PM EDT Mon Aug 7 2023
...A strong thunderstorm will impact portions of central Floyd,
southwestern Walker, western Gordon and Chattooga Counties through
300 PM EDT...
At 220 PM EDT, a strong thunderstorm was over Trion, or near
Summerville, moving east at 30 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Calhoun, Summerville, Trion, Resaca, Plainville, Shannon,
Lyerly, Menlo, Center Post, Pinson, Subligna, Lake Marvin, Coosa,
Cloudland, James H. Floyd State Park, Holland, Oostanaula, Tidings,
and Armuchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northwestern Georgia.
&&
LAT...LON 3465 8551 3457 8493 3421 8513 3427 8546
3463 8553
TIME...MOT...LOC 1820Z 255DEG 27KT 3456 8529
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 7, 2:23 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
223 PM EDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM Tstm Wnd Dmg Fort Oglethorpe 34.94N 85.26W
08/07/2023 Catoosa GA Emergency Mngr
Trees down in Chickamauga battelfield.
&&Special weather statement, Aug 7, 2:25 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
225 PM EDT Mon Aug 7 2023
GAZ014-015-071915-
Dawson GA-Lumpkin GA-
225 PM EDT Mon Aug 7 2023
...A strong thunderstorm will impact portions of Lumpkin and central
Dawson Counties through 315 PM EDT...
At 225 PM EDT, a strong thunderstorm was near Auraria, or near
Dahlonega, moving east at 30 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dahlonega, Dawsonville, Amicalola Falls State Park, Camp Merrill,
Juno, Fausett Lake, Auraria, Porter Springs, Nimblewill, McKee, Len
Foote Hike Inn, Garland, and Gooch Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central and northeastern Georgia.
&&
LAT...LON 3457 8386 3444 8396 3442 8425 3456 8429
3465 8406 3464 8404 3466 8403 3469 8395
TIME...MOT...LOC 1825Z 255DEG 27KT 3452 8406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 7, 2:33 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
233 PM EDT Mon Aug 7 2023
GAZ014-022-023-071915-
Hall GA-Dawson GA-Forsyth GA-
233 PM EDT Mon Aug 7 2023
...A strong thunderstorm will impact portions of northern Forsyth,
southeastern Dawson and west central Hall Counties through 315 PM
EDT...
At 233 PM EDT, a strong thunderstorm was over Coal Mountain, or near
Cumming, moving east at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gainesville, Cumming, Oakwood, Matt, Silver City, Chestatee,
Oscarville, Coal Mountain, and War Hill Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central Georgia.
&&
LAT...LON 3421 8418 3430 8420 3440 8396 3435 8381
3421 8384
TIME...MOT...LOC 1833Z 254DEG 28KT 3428 8409
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 7, 2:50 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
250 PM EDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM Tstm Wnd Gst 1 ENE Rocky Face 34.81N 85.00W
08/07/2023 M58 MPH Whitfield GA Mesonet
Mesonet station DW2659 Dalton.
&&Special weather statement, Aug 7, 2:51 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Mon Aug 7 2023
GAZ021-022-033-071930-
North Fulton GA-Cherokee GA-Forsyth GA-
251 PM EDT Mon Aug 7 2023
...A strong thunderstorm will impact portions of southeastern
Cherokee, northwestern Forsyth and northeastern Fulton Counties
through 330 PM EDT...
At 251 PM EDT, a strong thunderstorm was over Union Hill, or 7 miles
southeast of Canton, moving east at 25 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Canton, Cumming, Milton, Free Home, Buffington, Hickory Flat, Drew,
Union Hill, Coal Mountain, Hightower, Birmingham, Matt, Holbrook,
Lathemtown, and Ducktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central Georgia.
&&
LAT...LON 3427 8408 3413 8413 3412 8446 3422 8448
3434 8425 3434 8417
TIME...MOT...LOC 1851Z 253DEG 20KT 3419 8439
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:00 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 30 min |
| Aug 6, 8:23 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 52 min |
| Aug 6, 8:24 PM EDT | Special Weather Statement | FFC | Sumter | 36 min |
| Aug 6, 8:27 PM EDT | Special Weather Statement | FFC | Stewart | 33 min |
| Aug 6, 9:18 PM EDT | Special Weather Statement | FFC | Crisp | 42 min |
| Aug 7, 3:16 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 46 more | 17 hr |
| Aug 7, 1:39 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 51 min |
| Aug 7, 1:42 PM EDT | Excessive Heat Warning | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 16 more | 6 hr |
| Aug 7, 1:59 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker, Whitfield | 46 min |
| Aug 7, 2:21 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 39 min |
| Aug 7, 2:22 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Fannin, Gilmer, Murray, Walker, Whitfield | 38 min |
| Aug 7, 2:25 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 50 min |
| Aug 7, 2:33 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 42 min |
| Aug 7, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Gordon, Murray, Pickens, Union | 45 min |
| Aug 7, 2:51 PM EDT | Special Weather Statement | FFC | Forsyth | 39 min |
| Aug 7, 2:58 PM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Floyd | 47 min |
| Aug 7, 2:58 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 32 min |
| Aug 7, 3:03 PM EDT | Special Weather Statement | FFC | Banks, Cobb, Forsyth, Hall, White | 42 min |
| Aug 7, 3:14 PM EDT | Special Weather Statement | FFC | Bibb | 46 min |
| Aug 7, 3:20 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 40 min |
| Aug 7, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Gordon, Lumpkin, Pickens, White | 47 min |
| Aug 7, 3:32 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Towns, Union, White | 43 min |
| Aug 7, 3:45 PM EDT | Special Weather Statement | FFC | Bartow | 30 min |
| Aug 7, 3:46 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson | 29 min |
| Aug 7, 3:49 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 26 min |
| Aug 7, 3:50 PM EDT | Special Weather Statement | FFC | Washington, Wilkinson | 25 min |
| Aug 7, 3:59 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Aug 7, 4:03 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Forsyth, Hall, Lumpkin and 1 more | 42 min |
| Aug 7, 4:08 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 40 min |
| Aug 7, 4:10 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Polk | 50 min |
| Aug 7, 4:16 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Washington | 29 min |
| Aug 7, 4:26 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 34 min |
| Aug 7, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, White | 34 min |
| Aug 7, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton, Gwinnett, Hall | 42 min |
| Aug 7, 4:36 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 39 min |
| Aug 7, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gordon, Haralson, Paulding and 1 more | 50 min |
| Aug 7, 4:44 PM EDT | Special Weather Statement | FFC | Coweta | 31 min |
| Aug 7, 4:46 PM EDT | Special Weather Statement | FFC | Douglas | 29 min |
| Aug 7, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson, Madison | 40 min |
| Aug 7, 4:56 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 34 min |
| Aug 7, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 32 min |
| Aug 7, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Cherokee, Cobb, Douglas, Paulding | 45 min |
| Aug 7, 5:04 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Gwinnett, Jackson, Oconee, Walton | 41 min |
| Aug 7, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 38 min |
| Aug 7, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs, Wilkinson | 21 min |
| Aug 7, 5:10 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Aug 7, 5:12 PM EDT | Special Weather Statement | FFC | Fulton | 33 min |
| Aug 7, 5:16 PM EDT | Special Weather Statement | FFC | Rockdale, Walton | 29 min |
| Aug 7, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 29 min |
| Aug 7, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 25 min |
| Aug 7, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, DeKalb, Douglas, Forsyth, Fulton and 1 more | 48 min |
| Aug 7, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Oconee, Rockdale, Walton | 46 min |
| Aug 7, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 30 min |
| Aug 7, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Coweta, Douglas, Fayette, Fulton and 1 more | 38 min |
| Aug 7, 5:38 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 37 min |
| Aug 7, 5:45 PM EDT | Special Weather Statement | FFC | Heard | 45 min |
| Aug 7, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee, Oglethorpe, Wilkes | 44 min |
| Aug 7, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Meriwether, Newton and 3 more | 35 min |
| Aug 7, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Henry, Rockdale | 35 min |
| Aug 7, 6:02 PM EDT | Special Weather Statement | FFC | Washington, Wilkinson | 43 min |
| Aug 7, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Newton, Oconee, Rockdale, Walton | 38 min |
| Aug 7, 6:11 PM EDT | Special Weather Statement | FFC | Meriwether | 49 min |
| Aug 7, 6:13 PM EDT | Special Weather Statement | FFC | Troup | 47 min |
| Aug 7, 6:15 PM EDT | Special Weather Statement | FFC | Jasper | 45 min |
| Aug 7, 6:18 PM EDT | Special Weather Statement | FFC | Butts, Henry, Newton, Pike, Spalding | 27 min |
| Aug 7, 6:20 PM EDT | Special Weather Statement | FFC | Greene, Hancock, Putnam, Taliaferro, Warren, Wilkes | 25 min |
| Aug 7, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Johnson, Washington, Wilkinson | 38 min |
| Aug 7, 6:25 PM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Aug 7, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Putnam | 50 min |
| Aug 7, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Jasper, Morgan, Oconee, Oglethorpe and 1 more | 46 min |
| Aug 7, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe, Upson | 41 min |
| Aug 7, 6:37 PM EDT | Special Weather Statement | FFC | Bibb | 38 min |
| Aug 7, 6:55 PM EDT | Special Weather Statement | FFC | Warren | 35 min |
| Aug 7, 6:59 PM EDT | Special Weather Statement | FFC | Jefferson | 46 min |
| Aug 7, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Taliaferro, Warren, Washington and 1 more | 44 min |
| Aug 7, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 42 min |
| Aug 7, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson | 40 min |
| Aug 7, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Johnson, Laurens | 53 min |
| Aug 7, 7:12 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Twiggs | 31 min |
| Aug 7, 7:28 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Washington, Wilkinson | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.